MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20129E
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/01/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The date received by manufacturer has been used for this field.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris extension set was leaking the following information was received by the initial reporter with the following verbatim: customer noted: while performing cares, noted infant's swaddle was slightly damp.Traced lines and felt moisture on lipid filter.Replaced filtered and changed out swaddle blanket.
 
Event or Problem Description
Material # 20129e lot # unknown, it was reported by customer that they noted infant's swaddle was slightly damp.Traced lines and felt moisture on lipid filter.Verbatim: rcc received a complaint via email.Product 20129e lot h37020129e1b bd extension set smallbore tubing 1.2 micron low protein binding filter.Customer noted: while performing cares, noted infant's swaddle was slightly damp.Traced lines and felt moisture on lipid filter.Replaced filtered and changed out swaddle blanket.This was a problem with the same tubing different lot number in november 2023.Regards.
 
Additional Manufacturer Narrative
The customer reported that the lipid filter was leaking, and returned two used sets of material 20129e.Upon initial visual examination, the sets had no defects or abnormalities.The sets were infused with water, but no leak was observed, and the complaint was not verified.Based on previous failures, the filter leak can be caused by the air vent membrane losing its hydrophobicity.The potential root cause for this is the drugs/solutions used have low surface tensions, below 30 dynes p/cm.This affects the hydrophobicity and causes the filter to wet out.The root cause is potentially related to the user drugs/solutions.

Brand Name
BD ALARIS EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19402557
Report Number9616066-2024-00798
Device Sequence Number20527370
Product Code FPA
UDI-Device Identifier10885403234903
UDI-Public(01)10885403234903
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number20129E
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/01/2024
Supplement Date Received by Manufacturer12/16/2024
Initial Report FDA Received Date05/28/2024
Supplement Report FDA Received Date12/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown